MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE; INTRAVASCULAR ADMINISTRATION SET

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET; BLOOD SPECIMEN COLLECTION DEVICE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 367341
Medical Device Problem Codes Difficult or Delayed Activation (2577); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported when using the bd vacutainer® push button blood collection set customer reports that the needle on push button did not fully retract and employee was stuck accidentally.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that needle on push button did not fully retract and employee was stuck accidentally.Did the patient suffer any adverse medical consequences as a result of the change in treatment? did any hazard occur (e.G.Exposure to blood/bodily fluid, needle/probe stick, safety issue)? yes.If yes, detailed hazard including any medical intervention: needle on push button did not fully retract and employee was stuck accidentally.
 
Event or Problem Description
It was reported when using the bd vacutainer® push button blood collection set customer reports that the needle on push button did not fully retract and employee was stuck accidentally.Information regarding intervention was not obtained.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that needle on push button did not fully retract and employee was stuck accidentally.Did the patient suffer any adverse medical consequences as a result of the change in treatment? did any hazard occur (e.G.Exposure to blood/bodily fluid, needle/probe stick, safety issue)? yes if yes¿detailed hazard including any medical intervention: needle on push button did not fully retract and employee was stuck accidentally.
 
Additional Manufacturer Narrative
The following field was updated with corrected information: b.5.Describe event or problem: it was reported when using the bd vacutainer® push button blood collection set customer reports that the needle on push button did not fully retract and employee was stuck accidentally.Information regarding intervention was not obtained.The following information was provided by the initial reporter.The customer stated: it was reported by the customer that needle on push button did not fully retract and employee was stuck accidentally.Did the patient suffer any adverse medical consequences as a result of the change in treatment? did any hazard occur (e.G.Exposure to blood/bodily fluid, needle/probe stick, safety issue)? yes if yes¿detailed hazard including any medical intervention: needle on push button did not fully retract and employee was stuck accidentally.H.6.Investigation summary: bd had not received samples or photos for evaluation.Additionally, bd was unable to determine the specific lot number associated with this complaint; therefore, a review of the device history record could not be conducted.This complaint is unable to be confirmed.If additional information is made available, this complaint will be reopened to assess the level of investigation needed.

Brand Name
BD VACUTAINER® PUSH BUTTON BLOOD COLLECTION SET
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE; INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17545715
Report Number1024879-2023-00572
Device Sequence Number7420231
Product Code JKA
UDI-Device Identifier50382903673419
UDI-Public50382903673419
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K030573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number367341
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown